MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2.1MM CROSS-CUT FISSURE CARBIDE BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

STRYKER INSTRUMENTS-KALAMAZOO 2.1MM CROSS-CUT FISSURE CARBIDE BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 0277010421
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for investigation.The quality investigation is complete.Awaiting device return to manufacturer.
 
Event or Problem Description
It was reported that during a dental extraction surgical procedure, the bur broke.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported bur involved with this event was returned for evaluation and the reported failure of breakage was confirmed.Based on the analysis carried out, it is reasonable to suggest that at some point during operation the bur was subjected to an excessive bending moment, or experienced shock loading due to contact with metal, which overloaded the bur and caused it to fracture.
 
Event or Problem Description

Brand Name
2.1MM CROSS-CUT FISSURE CARBIDE BUR
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8208286
Report Number0001811755-2019-00003
Device Sequence Number18882620
Product Code GFF
UDI-Device Identifier04546540050625
UDI-Public04546540050625
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Catalogue Number0277010421
Device Lot Number1812207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1